# SDR ASAA0110192

- Difficulty date: April 3, 2001
- Submitted: November 7, 2002
- Operation: Air carrier
- Aircraft: N730AS
- Make and model: Boeing 737290C
- Aircraft serial: 22577
- Engine: Pwa JT8D17
- System (JASC): 7261 · Turbine Engine Oil System
- Part: O-Ring
- Condition: Nicked
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: K

## Discrepancy

ANC - FLT 64 - FLIGHT ATTENDANT REPORTED CHEMICAL ODOR ON CLIMBOUT WHICH DISSIPATED AFTER A FEW MINUTES.  NO OTHER REPORTS WERE NOTED.  AIRCRAFT LANDED IN JNU WITHOUT INCIDENT.  MAINTENANCE INSPECTED AIRCRAFT AND ENGINES FOR FERRY FLIGHT TO SEA FOR TROUBLESHOOTING OF REPEAT REPORT OF CABIN/FLIGHT DECK ODOR.  MAINTENANCE TROUBLESHOT AND ISOLATED TO LEFT ENGINE.  REMOVED AND REPLACED LEFT ENGINE.  FOUND THE OIL FUMES IN THE CABIN WERE DUE TO THE CONDITION OF THE NR 3 BEARING HOUSING O-RING (NICKED) AND PISTON RINGS (STUCK) WHICH ALLOWED OIL TO LEAK BY THE LABYRINTH SEAL AND INTO THE 6TH STAGE AIR EXTRACTION USED FOR THE CABIN.  THE ENGINE WAS REPAIRED PER THE MM AND RETURNED TO SERVICE.  (M)
